Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OI MEDS!
Sep 25, 2006

started meds in may 2004 tcells 12 vl 40000 been undetectable since and tcells now 156 was wondering at what point can I start cutting back on some of my oi meds taking valcyte bactrium tricor diflucan zithromax thank you for all you guys do and May God bless us all

Response from Dr. Young

Thank you for your post.

It sounds like your doctor had started you on a very complete list of preventative medications. For purposes of this discussion, I'll assume that you didn't have any of the AIDS indicator illnesses, since stopping medications following severe illness may depend on a variety of individual circumstances.

If your CD4 count has been confirmed above 100 cells, it would be ok to discontinue preventive therapy for cytomegalovirus (CMV) and M. avium complex (MAC)-- therefore, you could talk to your doctor about stopping the valgancyclovir (Valcyte) and azithromycin (Zithromax).

As for the fluconazole (Diflucan), stopping depends on why you were started- if it was only for thrush, then stopping this would be ok at this point.

Trimethoprim/sulfamethoxazole (Bactrim, Septra, Cotrimoxazole, Biseptal) treatment to prevent Pneumocystis pneumonia can be stopped when CD4 counts exceed 200 cells.

Your fenofibrate (Tricor) is used to treat elevations in triglycerides; stopping wouldn't be dependent on your CD4 count, but your blood triglyceride levels.

I hope this helps. Best of health to you. BY



Previous
Correct Rx?
Next
Any good treatment in Indonesia?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement